Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 111, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 31, 2014, 2:21 PM EDT for Rensselaer County, Washington County, New York; Bennington County, Vermont. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2014, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 31, 2014, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Rensselaer County, NY, Washington County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 77 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
295 WUUS51 KALY 311821 SVRALY NYC083-115-VTC003-311915- /O.NEW.KALY.SV.W.0111.140731T1821Z-140731T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 221 PM EDT THU JUL 31 2014 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF HOOSICK FALLS... SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... WEST CENTRAL BENNINGTON COUNTY IN SOUTHERN VERMONT... THIS INCLUDES THE CITY OF BENNINGTON... * UNTIL 315 PM EDT * AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOOSICK FALLS...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF BENNINGTON BY 235 PM EDT... SHAFTSBURY BY 240 PM EDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A STURDY BUILDING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY. LAT...LON 4302 7306 4279 7314 4284 7348 4302 7352 TIME...MOT...LOC 1821Z 262DEG 29KT 4295 7337 $$ HWJIV
2 follow-up statements
468 WWUS51 KALY 311859 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 259 PM EDT THU JUL 31 2014 NYC083-115-311908- /O.CAN.KALY.SV.W.0111.000000T0000Z-140731T1915Z/ WASHINGTON NY-RENSSELAER NY- 259 PM EDT THU JUL 31 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENSSELAER AND SOUTHEASTERN WASHINGTON COUNTIES IS CANCELLED... THE THUNDERSTORMS HAVE MOVED OUT OF THIS AREA. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY. LAT...LON 4302 7306 4296 7309 4296 7326 4302 7326 TIME...MOT...LOC 1858Z 262DEG 29KT 4299 7297 $$ VTC003-311915- /O.CON.KALY.SV.W.0111.000000T0000Z-140731T1915Z/ BENNINGTON VT- 259 PM EDT THU JUL 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR CENTRAL BENNINGTON COUNTY... PENNY-SIZED HAIL WAS REPORTED BY THE PUBLIC WITH THIS STORM. AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM STILL CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLASTENBURY...OR NEAR STRATTON...MOVING EAST AT 35 MPH. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY. LAT...LON 4302 7306 4296 7309 4296 7326 4302 7326 TIME...MOT...LOC 1858Z 262DEG 29KT 4299 7297 $$ HWJIV
513 WWUS51 KALY 311913 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 313 PM EDT THU JUL 31 2014 VTC003-311923- /O.EXP.KALY.SV.W.0111.000000T0000Z-140731T1915Z/ BENNINGTON VT- 313 PM EDT THU JUL 31 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENNINGTON COUNTY WILL EXPIRE AT 315 PM EDT... THUNDERSTORMS HAVE MOVED OUT OF THIS AREA. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY. LAT...LON 4302 7306 4296 7309 4296 7326 4302 7326 TIME...MOT...LOC 1913Z 262DEG 29KT 4301 7281 $$ HWJIV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:50 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 31, 1:50 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 150 PM EDT THU JUL 31 2014 .SYNOPSIS... A DISTURBANCE ROTATING AROUND AN UPPER LEVEL LOW OVER SOUTHERN CANADA WILL SET OFF SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON...SOME OF WHICH MAY BE STRONG TO SEVERE. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE NEXT FEW DAYS DUE TO THE NEARBY UPPER LEVEL LOW AND A STALLED FRONTAL BOUNDARY OFF THE EASTERN SEABOARD...WITH INCREASINGLY WARMER AND MORE HUMID CONDITIONS RETURNING TO THE REGION THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 145 PM EDT...ISOLD-SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE SARATOGA REGION...WASHINGTON COUNTY INTO SRN VT. SOME OF THE THUNDERSTORMS HAVE BEEN STRONG TO SEVERE WITH QUARTER SIZE HAIL REPORTED AT THE SARATOGA BATTLEFIELD. MOST OF THE HAIL REPORTS HAVE BEEN SUB SEVERE IN THE PEA TO PENNY SIZE RANGE. THE AMOUNT OF INSTABILITY HAS LIMITED THE UPDRAFT GROWTH WITH THE LATEST SPC RAP DATE SHOWING AROUND AROUND 500 J/KG OF MLCAPE OVER THE REGION WITH GENERALLY 500-1000 J/KG OF SFC BASED CAPE. THE COLD POOL WITH THE SHORT-WAVE IS IMPRESSIVE WITH THE H500 TEMP OF -19C OVER KBUF...AND -17C OVER KALB THIS MORNING BASED ON THE 12Z RAOBS. THE 0-6 KM BULK SHEAR OF 35-45 KTS SHOULD ALLOW FOR SOME MULTI-CELLS AND ISOLD SUPERCELLS...ESPECIALLY FROM THE CAPITAL REGION NORTH AND EAST...THAT MAY ORGANIZE INTO A LINE AHEAD OF THE DISTURBANCE...AS INDICATIVE OF THE LATEST RADAR TRENDS. THE MID LEVEL LAPSE RATES CONTINUE TO BE IN THE 6-6.5 C/KM RANGE. THE ENHANCED WORDING OF SMALL HAIL AND GUSTY WINDS WILL REMAIN IN THE FCST PRIOR TO 6 PM. THE LATEST HRRR 3-KM COLUMNAR REF IMAGE HAS THE CELLULAR SHOWERS AND THUNDERSTORMS DIMINISHING BTWN 5-7 PM. TEMPS WERE RETRENDED BASED ON THE SATELLITE PICTURE AND OBS WITH MAX TEMPS IN THE MID 70S TO L80S FROM THE CAPITAL REGION SOUTH AND EAST...AND 60S TO L70S TO THE NORTH AND WEST...WITH SOME U50S OVER THE SRN DACKS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THE SHORTWAVE RESPONSIBLE FOR THE SHOWERS/THUNDERSTORMS WILL MOVE NORTHEAST OF THE AREA TONIGHT...ENDING THE THREAT FOR PRECIP...AS THE WHOLE UPPER LEVEL LOW WOBBLES TOWARDS WESTERN QUEBEC. AS A RESULT...MAINLY DRY WEATHER IS EXPECTED TONIGHT...WITH COOL LOWS IN THE 40S AND 50S. DURING THE DAY FRIDAY...THE UPPER LEVEL LOW WILL START TO WEAKEN AND MOVE NORTHEAST ACROSS QUEBEC. HOWEVER...A LARGE SCALE TROUGH WILL CONTINUE TO BE SITUATED OVER THE AREA...AS A TROUGH AXIS DIGS ACROSS THE GREAT LAKES/OHIO VALLEY...AND RIDGING STRENGTHENS OVER THE WESTERN ATLANTIC. THIS WILL ALLOW FOR A BROAD S-SW FLOW OVER OUR AREA...WHICH WILL START TO RETURN MOISTURE TO THE AREA. MEANWHILE...THIS SET UP WILL HELP ESTABLISH A STATIONARY BOUNDARY RIGHT ALONG THE EASTERN SEABOARD...WHICH WILL HELP FOCUS SOME SHOWERS AND THUNDERSTORMS FOR FRI AFTN INTO FRI NIGHT. THESE WILL MAINLY AFFECT SOUTHERN AND EASTERN PARTS OF THE AREA. MAX TEMPS ON FRIDAY LOOK TO REACH THE MID 70S TO LOW 80S...AND MINS WILL MAINLY BE IN THE MID 50S T0 LOW 60S. THE PATTERN WILL BE RATHER STAGNANT FOR SAT/SAT NIGHT....WITH A TROUGH AXIS JUST UPSTREAM OVER THE OHIO VALLEY...AND A STATIONARY BOUNDARY RIGHT OFF THE COAST. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...ESP DURING THE DIURNALLY FAVORED AFTN AND EVENING HOURS. IT WILL START TO BE NOTICEABLY MORE HUMID WITH DEWPOINTS RETURNING INTO THE 60S FOR MOST AREAS. TEMPS WILL BE SIMILAR TO FRIDAY...WITH HIGHS NEAR 80 AND LOWS GENERALLY IN THE MID 50S TO MID 60S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 145 PM EDT... THE EXTENDED FORECAST WILL OPEN WITH AN UPPER LEVEL RIDGE OVER THE WRN CONUS WITH A WEAKENING UPPER LEVEL TROUGH OVER ERN CONUS. THE BERMUDA HIGH ATTEMPTS TO BUILD WESTWARD EARLY IN THE LONG TERM WITH A FRONTAL BOUNDARY NEAR THE EAST COAST. HOWEVER...IT DOES NOT APPEAR THAT THIS BOUNDARY WILL MOVE NORTH OF THE REGION...BUT A COLD FRONT WILL MOVE THROUGH MONDAY INTO TUESDAY...WITH THE MID LEVEL FLOW BECOMING LESS AMPLIFIED...AND MORE ZONAL BY THE MID WEEK. THE WPC GUIDANCE WAS FOLLOWED CLOSELY UP TO THE MID WEEK. SLIGHT DEVIATIONS WERE MADE IN TERMS OF POPS/WX LATE IN THE EXTENDED DUE TO SOME TIMING DIFFERENCES IN THE ZONAL OR SPLIT UPPER LEVEL FLOW BY THE MID WEEK OVER THE CONUS. SUNDAY INTO MONDAY...SW FLOW ALOFT ALONG THE ERN FRINGE OF THE UPPER LEVEL TROUGH WILL CONTINUE TO IMPACT THE FCST AREA. THE 2ND HALF OF THE WEEKEND SHOULD START OUT DRY FOR SOME OF THE AREA WITH HIGH PRESSURE RIDGING IN FROM THE VIRGINIAS...THEN ANOTHER SHORT-WAVE IN THE SW FLOW WILL FOCUS SOME SCT SHOWERS AND THUNDERSTORMS. ACCORDING TO THE LATEST GEFS...PWATS RISE TO 1 TO 2 STANDARD DEVIATIONS ABOVE NORMAL. THE NAM IS VERY WET WITH THIS SHORT-WAVE...AND PERHAPS A SFC WAVE RUNNING ALONG THE FRONTAL BOUNDARY OFF THE EAST COAST. OUR FCST CONTINUES TO BE CLOSE TO A WPC/ECMWF/GFS COMPROMISE HERE. SOME LOCALLY HEAVY DOWNPOURS MAY BE POSSIBLE DURING TH AFTERNOON. THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH QUICKLY EARLY IN THE EVENING WITH A WEAK SFC HIGH BUILDING IN AGAIN. A COLD FRONT BEGINS TO APPROACH FROM THE NORTH AND WEST MONDAY AFTERNOON WITH ANOTHER IMPULSE IN THE NW FLOW APPROACHING FROM THE ERN GREAT LAKES REGION. A CHC OF SHOWERS AND THUNDERSTORMS LOOKS POSSIBLE AGAIN. TEMPS LOOK SEASONABLE HERE WITH HIGHS IN THE U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE MTNS. MONDAY NIGHT INTO TUESDAY...COLD FRONT MOVES ACROSS THE REGION. SOME TIMING DIFFERENCES WITH THE LONG RANGE GUIDANCE HERE. THE 00Z ECMWF AND THE LATEST WPC DATE ARE SLOWER THAN THE GFS. MOST OF THE MON NIGHT PERIOD WAS KEPT DRY...EXCEPT FOR A SLIGHT CHC OF SHOWERS OVER THE SRN DACKS. BETTER CHC OF SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT DURING THE DAY. SFC DEWPTS ARE EXPECTED TO BE IN THE 50S TO AROUND 60F...SOME MODEST AMOUNTS OF INSTABILITY LOOK POSSIBLE. AFTER LOWS IN THE 50S TO L60S...HIGHS ARE ONCE AGAIN EXPECTED IN THE U70S TO L80S IN THE VALLEYS...AND MAINLY 70S OVER THE HILLS AND MTNS. TUESDAY NIGHT INTO THURSDAY...SOME UNCERTAINTY DURING THIS TIME FRAME WITH THE UPPER LEVEL FLOW BECOMING MORE ZONAL. HIGH PRESSURE BUILDS IN FROM ONTARIO AND THE GREAT LAKES REGION TUE NIGHT INTO WED...WITH A STATIONARY FRONT OVER THE MIDWEST...AND MID ATLANTIC REGION WITH A BRIEF STRETCH OF DRY WX EXPECTED. THE QUESTION WILL BE IF ANY WEAK DISTURBANCES IMPACT THE REGION ESPECIALLY LATE WED INTO THU. ONLY SLIGHT CHC POPS WERE PLACED IN THE GRIDDED FCST DATABASE ON WED AND THU...EXCEPT OVER THE WRN MOHAWK VALLEY/ERN CATSKILLS WHERE A SLIGHT CHC WAS INCLUDE LATE WED. TEMPS STILL LOOK FAIRLY SEASONABLE FOR EARLY AUGUST. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... A LARGE UPPER AIR LOW PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS. DISTURBANCES WILL RIPPLE THROUGH THIS FEATURE...COMBINING WITH A COLD POOL ALOFT...AND DAYTIME HEATING...TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. AS OF 145 PM EDT...A LINE OF STORMS WAS MOVING AWAY FROM KGFL. THIS WAS PRETTY MUCH ALL OF THE ACTIVITY THUS FAR. IT IS STILL POSSIBLE SOME MORE SHOWERS OR MAYBE AN ADDITIONAL LONE THUNDERSTORM COULD FORM. THEREFORE WE WILL KEEP VCSH IN THE TAFS JUST TO REFLECT THIS LOW POSSIBILITY. OTHERWISE...WE ARE LOOKING AT VFR CONDITIONS THROUGHOUT THE AFTERNOON HOURS INTO THE EARLY EVENING WITH A SOUTH OR SOUTHWEST WIND 5-10KTS. LATER THIS EVENING...DEPENDING ON HOW MUCH RAIN FALL AND DAMPENS THE SOIL...RADIATIONAL FOG IS STILL A GOOD POSSIBILITY AT KGFL AND KPSF DUE TO A MAINLY CLEAR SKY...WITH LIGHT OR NO WIND. WILL CONTINUE WITH IFR MIST (2 SM) AT BOTH THESE SITES. AT KALB...ASSUMING NO RAIN FALLS...JUST WENT WITH VCFG FOR NOW AS WELL AS KPOU. ANY AND ALL FOG SHOULD BE GONE BETWEEN 11Z-12Z. AFTER THAT SHOULD BE VFR...WITH SCATTERED CLOUDS THROUGH ABOUT 18Z. AFTER 18Z (AND THE TAF PERIOD) THE CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN AS INSTABILITY INCREASES WITH THE DAYTIME HEATING. OUTLOOK... FRI NIGHT-MON: MODERATE OPERATIONAL IMPACT. CHANCE OF MAINLY PM SHRA...TSRA. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...WITH THE GREATEST THREAT BETWEEN THE LATE MORNING HOURS AND EARLY EVENING HOURS. THIS WILL BRING A WETTING RAINFALL TO SOME LOCATIONS...ESP NORTHERN PARTS OF THE AREA. RH VALUES WILL ONLY FALL TO AROUND 50 PERCENT THIS AFTERNOON DUE TO THE CLOUDS AND POSSIBLE PRECIP WITH S-SW WINDS OF 5-10 MPH. RH VALUES WILL RETURN TO NEARLY 100 PERCENT TONIGHT WITH LIGHT TO CALM WINDS AND DEW FORMATION. RH VALUES WILL ONLY FALL TO AROUND 50 PERCENT ON FRI AFTN...WITH SOME MORE RAIN SHOWERS OR THUNDERSTORMS POSSIBLE...MAINLY FOR SOUTHERN PARTS OF THE AREA. && .HYDROLOGY... SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY THANKS TO AN UPPER LEVEL LOW SITUATED NORTH OF THE AREA. WHILE SHOWERS OR THUNDERSTORMS MAY PRODUCE A BRIEF PERIOD OF HEAVY RAINFALL...FLOODING IS NOT ANTICIPATED...AS THESE STORMS SHOULD BE QUICK MOVING...AND OVERALL MOISTURE CONTENT IS NOT AS HIGH AS SOME PREVIOUS TSTM EVENTS FROM EARLIER THIS SUMMER. THESE STORMS MAY BE ENOUGH TO CAUSE SOME PONDING ON ROADWAYS...BUT NO WIDESPREAD FLOOD CONCERNS ARE ANTICIPATED. HOWEVER...WARMER AND MORE HUMID CONDITIONS WILL BE GRADUALLY RETURNING OVER THE NEXT FEW DAYS. WITH A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS...LOCALLY HEAVY DOWNPOURS COULD OCCUR...AND MINOR FLOODING OF POOR DRAINAGE AND URBAN AREAS WILL BE POSSIBLE IF THUNDERSTORMS REPEATEDLY PASS OVER THE SAME LOCATIONS...ESP BY SAT AND SUNDAY...WHEN PWAT VALUES WILL BE AS HIGH AS 1.90 INCHES OVER FAR SOUTHERN PARTS OF THE AREA. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...FRUGIS/WASULA NEAR TERM...WASULA SHORT TERM...FRUGIS LONG TERM...WASULA AVIATION...HWJIV FIRE WEATHER...FRUGIS HYDROLOGY...FRUGIS
Hazardous weather outlook, Jul 31, 1:54 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 154 PM EDT THU JUL 31 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-011100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM 154 PM EDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. THE GREATEST THREAT FOR SEVERE STORMS WILL BE ALONG AND NORTH OF INTERSTATE 90. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF A THUNDERSTORMS FRIDAY NIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 31, 11:48 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1148 AM EDT THU JUL 31 2014
NYZ033-039>043-049-050-082>084-311615-
HAMILTON NY-MONTGOMERY NY-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-EASTERN SCHENECTADY NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1148 AM EDT THU JUL 31 2014
...A LINE OF STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
FREQUENT LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SCAROON MANOR PUBLIC CAMPGROUND TO 7 MILES WEST OF WARRENSBURG
TO DAY CENTER TO CRANBERRY CREEK TO FORT JOHNSON...OR ALONG A LINE
EXTENDING FROM 18 MILES NORTH OF WARRENSBURG TO 7 MILES WEST OF
WARRENSBURG TO 17 MILES SOUTHWEST OF LAKE GEORGE VILLAGE TO 8 MILES
NORTHEAST OF GLOVERSVILLE TO AMSTERDAM...AND MOVING EAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
HAGAMAN BY 1155 AM EDT
WARRENSBURG BY NOON EDT
LAKE LUZERNE CAMPGROUND...LAKE LUZERNE-HADLEY AND GALWAY BY 1205 PM
EDT
ROGERS ROCK CAMPGROUND...LAKE GEORGE VILLAGE...HAGUE AND BOLTON
LANDING BY 1210 PM EDT
ROCK CITY FALLS BY 1215 PM EDT
LAT...LON 4377 7334 4365 7342 4359 7342 4357 7341
4340 7350 4322 7372 4298 7380 4288 7443
4312 7435 4331 7414 4351 7403 4377 7383
4381 7338
TIME...MOT...LOC 1548Z 259DEG 32KT 4376 7373 4352 7391
4332 7402 4314 7424 4298 7425Special weather statement, Jul 31, 11:50 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1150 AM EDT THU JUL 31 2014
NYZ033-039>043-050-082>084-311615-
HAMILTON NY-MONTGOMERY NY-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
1150 AM EDT THU JUL 31 2014
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...UP TO ONE HALF INCH
HAIL...FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY
RAINFALL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SCAROON MANOR
PUBLIC CAMPGROUND TO 7 MILES WEST OF WARRENSBURG TO DAY CENTER TO
CRANBERRY CREEK TO FORT JOHNSON...AND MOVING EAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
HAGAMAN BY 1155 AM EDT
WARRENSBURG BY NOON EDT
LAKE LUZERNE CAMPGROUND...LAKE LUZERNE-HADLEY AND GALWAY BY 1205 PM
EDT
ROGERS ROCK CAMPGROUND...LAKE GEORGE VILLAGE...HAGUE AND BOLTON
LANDING BY 1210 PM EDT
ROCK CITY FALLS BY 1215 PM EDT
LAT...LON 4377 7334 4365 7342 4359 7342 4357 7341
4340 7350 4322 7372 4298 7380 4299 7410
4288 7443 4312 7435 4331 7414 4351 7403
4377 7383 4381 7338
TIME...MOT...LOC 1549Z 259DEG 32KT 4376 7372 4353 7390
4333 7401 4314 7422 4298 7424
HWJIVSpecial weather statement, Jul 31, 1:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
103 PM EDT THU JUL 31 2014
NYZ041-050-053-084-311730-
SOUTHERN WASHINGTON NY-WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
103 PM EDT THU JUL 31 2014
...STRONG THUNDERSTORMS IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS
TO 40 MPH AND BRIEF HEAVY RAINFALL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF BALLSTON SPA TO 9 MILES EAST OF BALLSTON SPA TO
BALLSTON SPA TO ROUND LAKE...AND MOVING EAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
MECHANICVILLE BY 115 PM EDT
GREENWICH BY 125 PM EDT
LAT...LON 4315 7331 4310 7329 4309 7332 4304 7338
4292 7348 4286 7388 4295 7390 4302 7385
4303 7379 4313 7373
TIME...MOT...LOC 1702Z 253DEG 27KT 4309 7368 4305 7366
4304 7373 4298 7377 4290 7385
HWJIVLocal storm report, Jul 31, 1:10 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
110 PM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL MALTA 42.97N 73.79W
07/31/2014 E0.75 INCH SARATOGA NY METEOROLOGIST
&&
EVENT NUMBER ALY1400451
LFMLocal storm report, Jul 31, 1:27 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
127 PM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL SARATOGA NHP 43.00N 73.64W
07/31/2014 M1.00 INCH SARATOGA NY FACEBOOK
&&
EVENT NUMBER ALY1400452
LFMLocal storm report, Jul 31, 2:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
219 PM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND DMG MALTA 42.97N 73.80W
07/31/2014 SARATOGA NY FACEBOOK
MULTIPLE TREES DOWN. TREES DOWN ON CARS. TIME ESTIMATED
BY RADAR
&&
EVENT NUMBER ALY1400453
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:06 AM EDT | Special Weather Statement | ALY | Fulton, Hamilton | 24 min |
| Jul 31, 10:47 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 28 min |
| Jul 31, 11:09 AM EDT | Special Weather Statement | ALY | Fulton | 21 min |
| Jul 31, 11:48 AM EDT | Special Weather Statement | ALY | Saratoga, Warren | 27 min |
| Jul 31, 11:50 AM EDT | Special Weather Statement | ALY | Saratoga, Warren | 25 min |
| Jul 31, 12:05 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady, Warren | 55 min |
| Jul 31, 1:03 PM EDT | Special Weather Statement | ALY | Saratoga | 27 min |
| Jul 31, 1:16 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 59 min |
| Jul 31, 2:51 PM EDT | Special Weather Statement | ALY | Fulton | 54 min |
| Jul 31, 4:04 PM EDT | Special Weather Statement | ALY | Rensselaer | 26 min |
| Jul 31, 4:22 PM EDT | Special Weather Statement | ALY | Rensselaer | 23 min |
| Jul 31, 4:47 PM EDT | Special Weather Statement | ALY | Rensselaer | 43 min |
| Jul 31, 5:19 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 3 hr |
| Jul 31, 2:23 PM EDT | Special Weather Statement | ALY | Bennington | 37 min |
| Jul 31, 3:04 PM EDT | Special Weather Statement | ALY | Windham | 26 min |
| Jul 31, 5:07 PM EDT | Special Weather Statement | ALY | Windham | 23 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Vermont, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.